i wish i looked for info about advair on the internet before i started using it. it seems like advair is making my asthma worse and alot of other peoples worse. i started taking advair like 7 month ago and it seemed like for the first few months it was working but i had to become dependant on it everyday or else i would start weezing nonstop. after that my weezing was worst than ever and i started noticing that after i used advair my weezing was much worse. i saw this thread yesterday and now for a day and a half i havent used it and i feel alot better. i just started using sinus rinse today but i dont know if that had something to do with it also.
other than sinus rinse, can you all recommend some other type of medications that i can use instead of advair that gets rid of inflamation? im gonna call the pulmanologist in a couple days. i know hes gonna recommend that i stay on advair but i want to get an idea about whats been working with other people so i can mention it to him.
and another thing i forgot to ask. ive just been doing some research on singulair also and it seems like people are having alot of serious side effects including suicide. are there any drugs to help asthma that dont have these crazy side effects. i mean other than albuteral. it seems like advair is making alot of peoples asthma worse and singulair has a whole list of crazy side effects like people acting aggresive, suicide, cant sleep, nightmares, depression. someone please tell me that there are some drugs to help asthma without all these side affects.
if there are more of you whos asthma has become worse from advair, please post.
Last edited by moderator2; 04-13-2008 at 06:32 AM.
Reason: posted commercial website
i have been using advair but i am stopping. I looked up medicine that is in advair and found that salmeterol and fluticasone propionate is in advair. Look up the two medicines and you will be stunned. I am looking for natural remedies on the internet at this time.........good luck
First of all, like any medication, Advair (and Singulair) can have some side effects, but reading the horror stories online doesn't present an accurate picture of the safety and effectiveness of any medication. Most of the people who post do so because they had a problem of some kind - while most of the people who take the meds with no side effects never bother to post about that. There are dozens (if not hundreds) of people on this board taking Advair to control their asthma with no side effects at all...I've been taking Flovent - which is fluticasone propionate (one of the two ingredients in Advair) since it first came on the market and it works wonders for me.
John - one of the questions I have for you is whether you have heartburn or acid reflux - Advair (along with other inhaled or oral steroids) can increase acid reflux which often causes asthma flare ups or asthma-like symptoms (as the acid from your stomach irritates the lining of the esophagus) - that seems to be the most common situation in which advair doesn't help asthma symptoms and actually makes them worse. You might try taking an over-the-counter med like Prilosec to see if that helps (and allows you to control your asthma with Advair). In some cases, controlling the acid reflux will cause the asthma symptoms to disappear altogether.
As for singulair, it's the same deal. I can tell you that I've been on it for 7 years with no side effects, but there are people around here who have seen mood changes, etc. It works great for me, but if you try it I'd recommend you write down when you start taking it and even keep track of how you're feeling for the first 3-4 weeks.
Sometimes it's easy to miss the side effects (or positive results) of any medication because they take several days to appear and it's sometimes hard to connect the dots if you're not looking for them.
This is so ironic because I just saw a TV commercial for Advair.
Ask your pulmonary dr about Asmanex. I switched to this in late 2006 from Advair because I learned Advair can incite acid reflux which I have . We all have different body chemistries but I have had no problems with Asmanex.
everyone. i have some very important news to tell you all. i had an appointment yesterday at mass general hospital in boston which is one of the best hospitals in the country. its rated 3rd in the country. i just happened to get lucky to see a certain allergist that the nurse claimed to be one of the best allergists in the world. she told me that people fly from all around the world to see him. his name is daniel hamilos. alot of new england patriots go to see him. i told him about the problem im having with advair and that its making my asthma worse and also that the albuteral doesnt work. he told me that there is a new study at harvard that is claiming that with certain peoples body chemistry, the advair makes there asthma worse. and listen to this. he also said that the same people who get worse on advair, albuteral didnt work on those same people after it got worse. the exact same thing thats happening to me. he said i could even go to the people at harvard and have them test me. after he told me that he printed out an article about the study they did and i read it. its hard to understand because its in alot of medical terms for doctors. but its saying that the drug salmeterol is the drug making certain people worse. keep in mind that ive had a weez that will not go away for the past month on advair and it was making me worse after i was taking it. after i found that out i told the allergist i didnt want to take advair anymore and he gave me prescription to take qvar,singular, nasonex, and atrovent to replace albuteral for when i get weezing. i cant believe how good i feel already. its only been less than 24 hours and it seems like the non stop weezing ive had for a month is almost gone. i will never touch advair again. he did also say that advair only makes certain people worse. so if advair is making you worse it could be the same problem that i was having.
Last edited by johnpalley; 04-18-2008 at 06:21 AM.
Advair made me worse after being on it for a few months. Also started having hip and leg pain, sore throat, bad digestive problems and other things. I stopped taking it because I knew it was causing all these problems- which of course my doctor didn't agree with. Did a search on Advair and found out there is fluoride in it. Searched fluoride and came to the conclusion that along with the fluoride in the water and in the pesticides on food, in teflon pans,etc. I had fluoride toxicity. Fluoride affects bones, lungs, digestive system. Have been getting rid of all fluoride (drinking distilled water, eating organic, cast iron pans) but don't know if fluoride ever leaves the body. There is alot of info out there on fluoride if you do a search on it. As for asthma medication I don't take anything that contains fluoride and you have to research it yourself because the dr.'s don't know!